Jump to content

Search the Community

Showing results for tags 'quitting Zoloft'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hi guys, Like the title says, I have been on (for the most part) Zoloft & its generic equivalents for nearly 14 years now. Background: I had a reasonaby happy early childhood, but adolescence was a bit of a nightmare. Four years of full-on, awful bullying combined with an unhappy, abusive parent at home, and an eating disorder, seems to have left some sort of etch in my brain. I feel quite foolish about the fact that I can still tear up when thinking about that period in my life. It was 20 years ago! Crazy. Anyway, after those years life got better, but not brilliant. Somehow, I managed to carry on with no therapy, and very little understanding of how to take care of my mental health. I feel like things have really changed in the last 20 years - or perhaps I am more receptive to the concept of investing time & energy into my wellbeing and taking it seriously. A friend told me about Zoloft during a period that I was very down and had taken some personal leave from work. I went to my doctor and asked him about the medication. I was given a script for 50mg and after a couple of months that was increased to 100mg. Shortly after I started the higher dose of Zoloft, I read a book - the name escapes me - about SSRIs and how they are likely to cause extra-pyramidal symptoms such as you would see in the use of the older style of antipsychotic. So, stiff-walking, uncontrollable tics, tongue flicking out - lovely stuff like that. I was terrified. Because in fact, the medication did cause me to experience tics, although they seem to have eased off over the years. Sometimes I would lie in bed and feel a circle of tics going from one eye, to the other eye, to my shoulder, leg, other leg, and so on. I quit cold turkey not longer after, my first of many attempts. I had in fact been told about rebound depression, but astonishingly, each and every time it happened, I did not make the connection between the sudden, weeping/anxiety/agoraphobia and quitting cold turkey! My lack of awareness was just - wow. I really don't know what to say about it. I found a Youtube video about getting off SSRIs - https://youtu.be/vCTDw_cRWt4. The girl in the video directs people to this forum (in her replies, not in the video itself) which is how I started reading about tapering. I have come to terms w/ the fact that antidepressants are a powerful medication and we have take their effect seriously. I guess the brain takes a while to adapt to having a large amount of circulating seratonin, and if we stop the medication suddenly, thus dropping off the levels of seratonin, the brain will go through a period where it is physically adapted to the higher level but only operating on the lower level. So, depression follows. I realise also that I have been on antidepressants for a long time! It's amazing how long it has been. So, just started the first taper - 90mg. Will update as I go ... I am hoping to be a success story to inspire others one of these days
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy